Alert archive / Pennsylvania / Special Marine Warnings in 2004

Special Marine Warning 57, NWS Philadelphia/Mount Holly

November 25, 2004

NWS Philadelphia/Mount Holly issued this special marine warning at Nov 25, 2004, 7:35 AM EST. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2004, 7:35 AM EST (12:35 UTC)
Expired
Nov 25, 2004, 8:15 AM EST
In force
40 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Nov 25, 4:45 AM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Nov 25, 4:45 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EST THU NOV 25 2004

.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...
ALL THE ACTION WITH THIS FORECAST WILL BE TODAY INTO EARLY TONIGHT.
POTENT BAROCLINIC FRONT ASSOCIATED WITH STRONG DYNAMICS SURFACE AND
ALOFT WILL BE SWINGING THROUGH THE FORECAST AREA BY ABOUT MIDDAY.
AFTER TIMING DIFFERENCES THE PAST COUPLE OF DAYS...THE GFS AND ETA
HAVE COME INTO PRETTY FAIR AGREEMENT. WARM CONVEYOR ACTIVITY HAS
PASSED JUST EAST OF US AND OFFSHORE, AND THE DRY SLOT WILL AFFECT US
FOR A FEW HOURS UNTIL THE INSTABILITY REASSERTS ITSELF AND JOINS
WITH FAVORABLE UPPER WINDS AND LOW LEVEL FORCING TO PRODUCE MORE
SHOWERS AND SOME THUNDERSTORMS PRECEDING AND ALONG THE FRONT. LIFTED
INDICES ARE IN THE -2 TO -3 RANGE, WITH CAPES PROGGED TO BE BETTER
OVER SOUTHERN PORTIONS OF THE AREA. SPC PLACES NJ IN A SLIGHT RISK
AREA (SPECIAL WEATHER STATEMENT/SEVERE WEATHER OUTLOOK SPSPHI WILL
BE SENT), AND WE WONDER IF THE LOW FREEZING LEVEL AND HIGH SHEAR
COULD PLAY INTO SOME SUPERCELLISH ACTION (A LA NOV 1977 WHEN A
SEVERE HAIL EVENT AFFECTED BUCK/MERCER/MONMOUTH). WE WILL ADD SOME
ENHANCED WORDING IN FOR THIS, ESPECIALLY EASTERN ZONES WHERE IT IS
THOUGHT MORNING INSTABILITY WILL BE MAXIMIZED.

THEN, AS THE FRONT EASES OFFSHORE, WE INVESTIGATED THE POSSIBILITY
OF WIND ADVISORY TYPE WINDS THIS AFTERNOON IN THE WAKE OF THE FRONT.
THE ETA AND THE GFS WERE AGAIN SIMILAR, LENDING CONFIDENCE. H85
WINDS WERE 50 KT, 3 HR PRESSURE RISES WERE WAY MORE THAN 5 MB, AND
WE ONLY LACKED STRONG NVA ALONG OR JUST SOUTH OF THE H5 JET. WITH
BOUNDARY LAYER WINDS PROGGED AT 40 KT, WE ESTIMATE THAT WE COULD SEE
40 TO AROUND 45 MPH WIND GUSTS AT THE SURFACE FROM ABOUT 19-20Z TO
ABOUT 00-01Z. SO, WE WILL ISSUE A WIND ADVISORY FOR THE ENTIRE AREA
FOR THIS AFTERNOON INTO EARLY THIS EVENING, AND A NON-PRECIPITATION
WARNING NPWPHI WILL BE ISSUED.

FOR TEMPERATURES, WE TOOK A COMPROMISE POSITION BETWEEN THE MAVS AND
METS. SIDED WITH THE WARMER NUMBERS FOR TODAYS MAXES, WHICH MATCHED
CURRENT READINGS PLUS SOME SLIGHT UPTICK WITH ANY SUN THIS MORNING
BEFORE FRONTAL PASSAGE. AS WE GET DEEP INTO THE COLDER AIRMASS, WE
HEDGED TOWARD THE COLDER GUIDANCE.

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
NO CHANGES TO THE EXTENDED GRIDS OTHER THAN TO INCREASE AGREEMENT
WITH SURROUNDING OFFICES AND SMOOTH THINGS A BIT.

&&

.AVIATION...
ONLY SPOTTY MVFR CIGS UPSTREAM FOR A WAYS, WITH VFR VSBYS ABOUNDING.
DID NEED TO ACCOUNT FOR POSSIBILITY OF CONVECTION DURING THE FIRST
SIX DAYLIGHT HOURS, GIVE OR TAKE, WITH OCNL MVFR CONDITIONS AND EVEN
A CHANCE OF THUNDER FCST. ALSO HAD TO ACCOUNT FOR SIG DIFFERENTIAL
IN WINDS FROM SFC TO H9 PRIOR TO DAYBREAK THAT SHOW UP IN GUIDANCE
AND ON KDIX VWP. THAT LESSENS AFTER DAYBREAK, BUT THEN SOUNDINGS,
WIND PROFILES AND SFC PRES CHANGE PROGS INDICATE FAIRLY STRONG SFC
WINDS THIS AFTERNOON INTO EVENING.

&&

.MARINE...
PUTTING UP A GALE WARNING THIS MORNING FOR ALL WATERS. WITH FACTORS
NOTED ABOVE FAVORING LOW END OF THE WIND ADVISORY CRITERIA OVER
LAND, EXPECT AT LEAST GALE FORCE GUSTS OVER WATER. TIMING OF THE
ONSET APPEARS TO BE AROUND THE 21Z TO 00Z TIME FROM THE UPPER BAY TO
THE COASTAL WATERS, WITH DURATION APPARENTLY ONLY IN THE SIX TO TEN
HOUR RANGE. DID NOT CHANGE MUCH TO PACKAGE BEYOND TONIGHT, AND DID
NOT CHANGE PREV WAVE FORECAST TOO MUCH.

REGARDING LAND NEAR THE WATER, ISSUED A STATEMENT AS TIDE TRENDS
SUPPORTED POSSIBILITY OF SPOTTY MINOR TIDAL FLOODING THIS MORNING,
AND MRPSSE GUIDANCE SUGGESTS THE POSSIBILITY OF BLOWOUT TIDES
OVERNIGHT TONIGHT. THE PROXIMITY OF THE FULL MOON WAS A FACTOR
HERE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FOR ZONES PAZ054-055-060>062-067>071
     THIS AFTERNOON INTO EARLY THIS EVENING.
NJ...WIND ADVISORY FOR ZONES NJZ001-007>010-012>027
     THIS AFTERNOON INTO EARLY THIS EVENING.
MD...WIND ADVISORY FOR ZONES MDZ008-012-015-019-020
     THIS AFTERNOON INTO EARLY THIS EVENING.
DE...WIND ADVISORY FOR ZONES DEZ001>004
     THIS AFTERNOON INTO EARLY THIS EVENING.
MARINE...GALE WARNING FOR THE COASTAL WATERS AND DE BAY THROUGH
     TONIGHT...ZONES ANZ450>455-430-431.

&&

SHORT TERM/LONG TERM.../
AVIATION/MARINE...NYY

CORRECTED FOR A MINOR WORD ADDITION TO THE 2ND PARAGRAPH.
Hazardous weather outlook, Nov 25, 4:38 AM EST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 AM EST THU NOV 25 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-250930-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
438 AM EST THU NOV 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING, AND,
IF SOME FORM, THEY COULD BE ACCOMPANIED BY STRONG WIND GUSTS AND
HAIL. THE STORM PREDICTIONS CENTER HAS PLACED NEW JERSEY AND NEARBY
PORTIONS OF EXTREME EASTERN PENNSYLVANIA IN AN AREA OF A SLIGHT RISK
FOR SEVERE THUNDERSTORMS THIS MORNING AND UNTIL MIDDAY. ALSO, A WIND
ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND EARLY THIS EVENING FOR
THE ENTIRE FORECAST AREA FOR NORTHWEST WINDS WITH GUSTS TO AROUND 45
MPH. IN ADDITION, SPOTTY MINOR TIDAL FLOODING IS POSSIBLE ON THE
OCEAN AND BACK BAYS WITH THE MORNING HIGH TIDES TODAY, AND BLOWOUT
TIDES ARE POSSIBLE WITH THE OVERNIGHT LOW TIDES TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CORRECTED FOR WIND GUST SPEEDS.

In the hours before

Special weather statement, Nov 25, 2:35 AM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 AM EST THU NOV 25 2004

DEZ001>004-NJZ012>014-016-020>027-252200-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-INLAND SUSSEX DE-KENT DE-
MIDDLESEX NJ-NEW CASTLE DE-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ATLANTIC CITY...DOVER...NEW BRUNSWICK...
NEWARK...PERTH AMBOY...VINELAND AND WILMINGTON
235 AM EST THU NOV 25 2004

...SPOTTY MINOR TIDAL FLOODING POSSIBLE WITH THE MORNING HIGH TIDES
TODAY....
...BLOWOUT TIDES POSSIBLE WITH OVERNIGHT LOW TIDES TONIGHT...

TIDES ALONG THE COAST AND DELAWARE AND RARITAN BAYS EARLY THIS
MORNING WERE RUNNING BETWEEN ONE AND ONE AND ONE-HALF FEET ABOVE
NORMAL ON SOUTHERLY WINDS OF 10 TO 20 MILES PER HOUR.

WITH WINDS NOT EXPECTED TO SHIFT BEFORE LATE MORNING, THE MORNING
HIGH TIDES ALONG THE COAST MAY REACH IN EXCESS OF SIX AND ONE-HALF
FEET ABOVE MEAN LOWER LOW WATER IN THE MOST FLOOD PRONE LOCATIONS.
THIS WOULD CAUSE SPOTTY MINOR TIDAL FLOODING. HIGH TIDES ALONG THE
COAST THIS MORNING GENERALLY OCCUR BETWEEN 600 AM AND 700 AM.

TIDAL FLOODING TENDS TO OCCUR A FEW HOURS LATER OVER DELAWARE AND
RARITAN BAYS AND THE BACK BAYS OF THE NEW JERSEY AND DELAWARE
COASTLINES, WHERE SOME MINOR TIDAL FLOODING ALSO IS POSSIBLE BEFORE
NOON.

WINDS ARE EXPECTED TO SHIFT IN DIRECTION TO WEST AND INCREASE DURING
THE AFTERNOON, AND COMBINED WITH OUR PROXIMITY TO THE FULL MOON THEY
MAY CAUSE BLOWOUT TIDES DURING TIMES OF LOW TIDE TONIGHT. TIDES OF
TWO FEET BELOW MEAN LOWER LOW WATER ARE POSSIBLE. LOW TIDES ALONG
THE COAST TONIGHT GENERALLY OCCUR BETWEEN 1230 AM AND 130 AM, AND
THEY OCCUR A FEW HOURS LATER OVER THE BAYS.

PEOPLE NEAR THE WATER SHOULD BE ALERT TO THE POSSIBILITY OF MINOR
TIDAL FLOODING THIS MORNING AND BLOWOUT TIDES OVERNIGHT TONIGHT.

MPD
Special weather statement, Nov 25, 4:18 AM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 AM EST THU NOV 25 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-251600-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
418 AM EST THU NOV 25 2004

...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE AREA THIS
MORNING...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED MUCH OF
OUR AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS
MORNING AND UNTIL ABOUT MIDDAY. A COLD FRONT MOVING THROUGH THE AREA
THIS MORNING IS FORECAST TO PASS OFFSHORE BY ABOUT MIDDAY, FOLLOWED
BY WINDY CONDITIONS THIS AFTERNOON AND EARLY TONIGHT. THE WINDS WILL
BRING NOTICEABLY COLDER AIR TO THE REGION BY DARK AND IT WILL BE
MUCH COLDER TONIGHT AND FRIDAY.

THE GREATEST THREAT FROM ANY ISOLATED SEVERE THUNDERSTORMS APPEARS
TO BE LOCALLY STRONG AND DAMAGING WINDS. HAIL IS ALSO POSSIBLE DUE
TO A RELATIVELY LOW FREEZING LEVEL.

THE LOCATION OF THE GREATEST THREAT FOR ANY SEVERE WEATHER COULD BE
OVER NEW JERSEY, WHERE INSTABILITY MAY BE HIGHEST LATE THIS MORNING.

FOR THE LATEST WEATHER INFORMATION AND UPDATES, STAY TUNED TO NOAA
WEATHER RADIO, OR YOUR LOCAL MEDIA OUTLET.
Special weather statement, Nov 25, 6:26 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 AM EST THU NOV 25 2004

DEZ002-003-MDZ015-019-020-251300-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNES MD-TALBOT MD-
INCLUDING THE CITIES OF...DOVER
626 AM EST THU NOV 25 2004

THUNDERSTORMS THAT ARE GENERATING DANGEROUS CLOUD TO GROUND
LIGHTNING, AND THAT HAVE THE POTENTIAL TO GENERATE WIND GUSTS IN
EXCESS OF 40 MPH, WILL MOVE ACROSS SOUTHERN DELAWARE AND ADJACENT
PORTIONS OF THE MARYLAND EASTERN SHORE BETWEEN 630 AM AND
800 AM EST.

IF YOU ARE OUTSIDE WHEN THESE THUNDERSTORMS APPROACH, MOVE INDOORS IF
POSSIBLE.

MPD

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 9:56 AM ESTSevere Thunderstorm WarningPHIDelaware, Montgomery, Philadelphia34 min

Nearby

Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.